MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PNEUMOSTAT

ATRIUM MEDICAL CORPORATION PNEUMOSTAT
Model Number 16100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
The pneumostat drain leaked through the air leak monitor when in a position other than upright.Patient draining more than 30 ml per day.Patient was switched to an express mini without any issue and patient discharged the next day.
 
Additional Manufacturer Narrative
The returned device was opened and was noted that the device was still full of bodily fluids.The device was emptied and disinfected.The device was filled with water to the 30ml fill line and the device was held in the upright position as required by the instructions for use (ifu).The device was then placed with the face side down on the table.The device leaked as expected.The umbrella check valve was performing properly and is designed to leak and prevent air or fluid from going out the top of the pnuemostat back into the chest cavity.The fluid was leaking through the valve as it was not positioned in the upright position as required by the ifu and because the drain was collecting over 30ml of fluid a day.A device history record review was performed and the product was found to have met all specification.Clinical evaluation: the pneumostat drain is intended to evacuate air from the chest cavity and helps patients become ambulatory providing them with a dry seal and air leak monitor.If the collection chamber of the drain becomes full it must be replaced or it will leak body fluids creating a risk for blood borne pathogens.In order to prevent other fluid leaks it is important to maintain the drain in an upright position.A drain that leaks as a result of positioning would not affect the function of the drain.The ifu warns that this device is not to be used for fluid collection and that the chest drain valve must be kept in its upright position.

Brand Name
PNEUMOSTAT
Common Device Name
PNEUMOSTAT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
hudson NH 03051
MDR Report Key6575471
Report Number1219977-2017-00071
Device Sequence Number133746
Product Code KDQ
UDI-Device Identifier00650862161007
UDI-Public00650862161007
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K984496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date01/31/2020
Device Model Number16100
Device Catalogue Number16100
Device Lot Number220903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70